MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT CT SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT

BAYER MEDICAL CARE, INC. STELLANT CT SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT
Model Number 60728818
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis reviewed a photo provided of the suspect syringe.Particulate was visualized within the photo.The product is unable to return for evaluation as it was discarded by the customer.Based on the limited information, we are unable to determine the root cause of the unknown particle.The syringe kit instructions for use instructs the user to "visually inspect contents and package before each use".This visual inspection is to ensure particulates are noticed and mitigated, which is what occurred in this reported instance.This information does not constitute an admission that the device, the company or its employees caused or contributed to this reportable event.
 
Event or Problem Description
The site reported the following: a radiologic technologist removed a syringe from the syringe kit packaging, spiked a bottle of contrast media and began to fill the syringe with contrast media.About 2/3 of the contrast was into the syringe when he noted 1 or 2 black flecks floating in the contrast.He stopped filling the syringe and took a photo of the black fleck.He then removed the syringe and discarded it.The syringe was never used for a patient.

Brand Name
STELLANT CT SYRINGE KIT
Common Device Name
ANGIOGRAPHIC SYRINGE KIT
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
one bayer drive
indianola PA 15051
MDR Report Key6706430
Report Number2520313-2017-00047
Device Sequence Number16544591
Product Code DXT
UDI-Device Identifier00616258005218
UDI-Public(01)00616258005218
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2021
Device Model Number60728818
Device Catalogue NumberSSS-CTP-SPK
Device Lot Number8528965
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1